Doctors Lounge - Fertility Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Fertility Answers List

Forum Name: Female Sexual Disorders

Question: Intimacy Libido Loss


 destinygirl2006 - Mon Dec 11, 2006 11:44 pm

I am 18 years ol and a female. My boyfriend and i used to be very intimate and now for the past month or so i no longer have a sex drive unless i am by myself. When the situation arises with my b/f i tell him no or fell guilty/ scared, or else i try to avoid having the situation.I am currently on Nexium and Sertraline
 Dr. Tamer Fouad - Tue Dec 12, 2006 12:39 am

User avatar Hello,

Loss of libido is more common in females than in males.

It can be caused by psychological problems such as stress, depression as well as relationship problems. Drugs such as some antidepressants (including sertraline) can decrease libido significantly. Alcohol and drug abuse can decrease libido as well as conditions such as diabetes and anemia.

Hormones do play a role in loss of libido, these include prolactin as well as changes that occur after childbirth. Testosterone has been clamed to be a cause for decreased libido so far testosterone therapy has not produced significant results and at a significant cost in side effects.

Best regards,

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us